MAUDE Adverse Event Report: COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH, TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH, TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number G57686
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the blue rhino dilator included in the blue rhino g2-multi percutaneous tracheostomy introducer set advanced over the safety ridge of the white guiding catheter during a percutaneous tracheostomy procedure for a 73-year-old, female patient.The physician used the griggs method to complete the procedure.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3 - device evaluated by mfg?: device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation: it was reported that the blue rhino dilator included in the blue rhino g2-multi percutaneous tracheostomy introducer set advanced over the safety ridge of the white guiding catheter during a percutaneous tracheostomy procedure for a 73-year-old, female patient.The physician used the griggs method to complete the procedure.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation including the complaint history, device history record, specifications, quality control procedures, manufacturing instructions and instructions for use (ifu), as well as a visual inspection and functional test of the returned device, were completed during the investigation.One ptis set was returned to the manufacturer for evaluation.A visual inspection of the blue rhino dilator and the white catheter did not identify any damage.It was confirmed that the blue rhino does advance over the safety ridge of the white catheter when enough force is used.The safety ridge was measured and found to be manufactured within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded sufficient inspection activities area in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no discrepancies.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.Cook also reviewed product labeling.The product ifu, [c_t_ptisgi_rev0] ¿blue rhino g2-multi percutaneous tracheostomy introducer] states: contraindications: ¿ patients with enlarged thyroids.¿ nonpalpable cricoid cartilage.¿ previous surgery at the tracheostomy site (e.G.Thyroidectomy).Potential adverse events: ¿ perforation of the trachea.¿ failed tracheostomy tube placement.¿ hypoxia.Instructions for use: tracheostomy procedure: 1.Palpate the landmark structures (thyroid notch, cricoid cartilage) to ascertain proper location for tracheostomy tube placement.Access and ultimately tube placement is ideally made at the level between the first and second tracheal cartilages or between the second d third tracheal cartilages whenever feasible.2.Make a 1.5-2.0 cm skin incision (vertical or horizontal) at the chosen insertion site.Note: an adequate skin incision and blunt dissection of the subcutaneous tissue can minimize the need for excessive force.13.Activate the hydrophilic coating by immersing the distal end of the blue rhino g2-multi dilator in sterile water or saline.14.Advance the blue rhino g2-multi dilator and the guiding catheter as a unit over the wire guide, while maintaining wire guide position.Note: align the proximal end of the guiding catheter at the mark on the proximal portion of the wire guide.This will ensure that the distal end of the guiding catheter is properly positioned back on the wire guide, preventing possible trauma to the posterior tracheal wall during subsequent manipulations.Note: bronchoscopic guidance may also prevent possible trauma to the posterior tracheal wall.15.Begin to dilate the tracheal access site by advancing the guiding catheter and blue rhino g2-multi dilator into the trachea.To properly align the dilator on the wire guide/guiding catheter assembly, position the proximal end of the dilator at the single positioning mark on the guiding catheter.This will ensure that the distal tip of the dilator is properly positioned at the safety ridge on the guiding catheter to prevent possible trauma to the posterior tracheal wall during introduction.16.Advance and pull back the dilating assembly several times to effectively dilate the tracheal access site.Note: the wire guide must always lead the dilatory and the guiding catheter assembly to prevent possible trauma to the posterior tracheal wall during dilation.Care should be taken to keep the guiding catheter assembly properly aligned with the mark on the proximal portion of the wire guide.This will ensure that the tip of the guiding catheter assembly does not advance beyond the distal tip of the wire guide within the trachea¿ evidence provided by a review of the dmr, product labeling, dhr, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of this investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the event.It is possible that too much force was used when advancing the set, however cook cannot confirm this.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET
Common Device Name
JOH, TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22914022
Report Number1820334-2025-01079
Device Sequence Number13066703
Product Code JOH
UDI-Device Identifier00827002576865
UDI-Public(01)00827002576865(17)270901(10)16477990
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K193133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG57686
Device Catalogue NumberC-PTIS-100-UNS-HC-G-EU
Device Lot Number16477990
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale
Patient Weight58 KG